Alert archive / Louisiana / Tornado Warnings in 1997
Tornado Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 22, 1997, 8:44 AM CDT for Lincoln Parish, Louisiana. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 1997, 8:44 AM CDT (13:44 UTC)
- Expired
- Apr 22, 1997, 9:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 9:10 AM CDT | Hail 1.75 | Ruston, LA | Hail damaged cars and roofs and the largest peach orchard in Lincoln Parish. |
| Apr 22, 9:15 AM CDT | Thunderstorm Wind 80 | Ruston, LA | Numerous trees and powerlines toppled with minor damage to homes and businesses. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 221345 RRA TORSHV LAC061-221415- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 844 AM CDT TUE APR 22 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 915 AM CDT FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...EASTERN LINCOLN PARISH AT 843 AM...DOPPLER RADAR INDICATED A SUPERCELL THUNDERSTORM POSSIBLY CONTAINING A TORNADO 6 MILES NORTHWEST OF SIBLEY LOUISIANA MOVING EAST SOUTHEAST AT 30 MPH. IF YOU ARE CAUGHT OUTSIDE...HURRY TO A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT. 3
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 22, 4:03 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 22, 4:03 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT TUE APR 22 1997 WILL KEEP BRIEF FRONTAL SYSTEM OVER NORTHEAST TEXAS ACROSS NORTH LOUISIANA AND INTO MS CONTINUES TO REMAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THE FRONTAL SYSTEM WILL REMAIN OVER THE FA DURING THE DAY AND THEN MOVE SLOWLY SOUTH BY LATE AFTERNOON AND INTO THE EVENING. ANOTHER IN A SERIES OF UPPER DISTURBANCES WILL SPREAD SOUTHEAST IN THE NORTHWEST FLOW ALOFT WITH THE UPPER TROF DEEPENING AND MOVING FRONT TO NEAR COASTAL SECTIONS DURING THE EVENING. AFTER THE FRONT MOVES EAST AND SOUTH OF CWA RAIN CHANCES WILL DECREASE WITH LOWER MEAN RH VALUES. SHOWERS AND THUNDERSTORMS WILL BE SEVERE TODAY AND POSSIBLY INTO THE EVENING OVER THE FA. WITH A SURFACE LOW IN THE GULF AND ANOTHER OVER THE SOUTHEAST ENOUGH MOISTURE WILL WRAP AROUND TO KEEP CLOUDS INTO THE NORTHEAST AND NORTHERN SECTIONS OF CWA BUT DRY SLOT WILL ALLOW DECREASE IN CLOUDS ON WEDNESDAY.z SHV 75/53/79 851 MLU 75/54/78 851 SIX
In the hours before
Local storm report, Apr 22, 5:45 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0430 AM ATLANTA TX 1.75 INCH HAIL
04/22/97 CASS
0440 AM FOREMAN AR 1.75 INCH HAIL
04/22/97 LITTLE RIVER
0510 AM FULTON AR 1 INCH HAIL
04/22/97 HEMPSTEAD
0230 AM WASKOM TX 1 INCH HAIL
04/22/97 HARRISON
0530 AM HOPE AR 1.75 INCH HAIL
04/22/97 HEMPSTEAD
ELEVENLocal storm report, Apr 22, 5:50 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0430 AM ATLANTA TX 1.75 INCH HAIL
04/22/97 CASS
0440 AM FOREMAN AR 1.75 INCH HAIL
04/22/97 LITTLE RIVER
0510 AM FULTON AR 1 INCH HAIL
04/22/97 HEMPSTEAD
0230x AM WASKOM TX 1 INCH HAIL
04/22/97 HARRISON
0530 AM HOPE AR 1.75 INCH HAIL
04/22/97 HEMPSTEAD
ELEVENLocal storm report, Apr 22, 6:35 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
635 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0600 AM OIL CITY LA .88 INCH HAIL
04/22/97 CADDO
0600 AM 4 N OIL CITY LA 1 INCH HAIL
04/22/97 CADDO
0540 AM BENTON LA .75 INCH HAIL
04/22/97 BOSSIER
0625 AM BENTON LA 1 INCH HAIL
04/22/97 CADDO
0627 AM MT VERNON TX 1 INCH HAIL
04/22/97 FRANKLIN
ELEVENLocal storm report, Apr 22, 6:39 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
635 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0600 AM OIL CITY LA .88 INCH HAIL
04/22/97 CADDO
0600 AM 4 N OIL CITY LA 1 INCH HAIL
04/22/97 CADDO
0540 AM BENTON LA .75 INCH HAIL
04/22/97 BOSSIER
0625 AM BENTON LA 1 INCH HAIL
04/22/97 CADDO
0627 AM MT VERNON TX 1 INCH HAIL
04/22/97 FRANKLIN
ELEVENLocal storm report, Apr 22, 7:01 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA 701 AM CDT TUE APR 22 1997 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... ....PARISH LOCATION.... 0620 AM 9 SW QUITMAN TX WIND DAMAGE 04/22/97 WOOD TREES DOWN 0635 AM 5 W MT PLEASANT TX WIND DAMAGE 04/22/97 TITUS TREES DOWN ACROSS HWY 21 0530 AM HAWORTH OK .88 INCH HAIL 04/22/97 MCCURTAIN 0415 AM IDABEL OK .75 INCH HAIL 04/22/97 MCCURTAIN 0630 AM PITTSBURG TX .75 INCH HAIL 04/22/97 CAMP 0700 AM OIL CITY LA 1 INCH HAIL 04/22/97 CADDO ELEVEN
Local storm report, Apr 22, 7:08 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA 701 AM CDT TUE APR 22 1997 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... ....PARISH LOCATION.... 0620 AM 9 SW QUITMAN TX WIND DAMAGE 04/22/97 WOOD TREES DOWN 0635 AM 5 W MT PLEASANT TX WIND DAMAGE 04/22/97 TITUS TREES DOWN ACROSS HWY 21 0530 AM HAWORTH OK .88 INCH HAIL 04/22/97 MCCURTAIN 0415 AM IDABEL OK .75 INCH HAIL 04/22/97 MCCURTAIN 0630 AM PITTSBURG TX .75 INCH HAIL 04/22/97 CAMP 0700 AM OIL CITY LA 1 INCH HAIL 04/22/97 CADDO ELEVEN
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:40 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 65 min |
| Apr 22, 2:12 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 63 min |
| Apr 22, 2:56 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 49 min |
| Apr 22, 3:33 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 57 min |
| Apr 22, 4:07 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 68 min |
| Apr 22, 5:31 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 59 min |
| Apr 22, 5:41 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| Apr 22, 5:58 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 62 min |
| Apr 22, 6:43 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Apr 22, 6:49 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 56 min |
| Apr 22, 7:13 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Apr 22, 7:29 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 61 min |
| Apr 22, 7:35 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 55 min |
| Apr 22, 8:01 AM CDT | Tornado Warning | SHV | Claiborne, Lincoln | 44 min |
| Apr 22, 8:12 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 33 min |
| Apr 22, 8:15 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 45 min |
| Apr 22, 8:15 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| Apr 22, 8:47 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 43 min |
| Apr 22, 8:58 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 62 min |
| Apr 22, 8:58 AM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| Apr 22, 9:00 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 60 min |
| Apr 22, 9:17 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 58 min |
| Apr 22, 9:30 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 60 min |
Nearby
Tornado Warnings in Louisiana, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.